Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

January 4, 2015Cobb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 4, 2015, 4:45 AM EST for Cobb County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2015, 4:45 AM EST (09:45 UTC)
Expired
Jan 4, 2015, 5:15 AM EST
In force
30 min
Issued by
NWS Atlanta, GA

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS82 KFFC 040945
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST SUN JAN 4 2015
 
GAZ031-032-043-041015-
COBB GA-PAULDING GA-DOUGLAS GA-
445 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...PAULDING AND DOUGLAS COUNTIES UNTIL 515 AM EST...

AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF ACWORTH TO NEAR DOUGLASVILLE...AND MOVING NORTHEAST AT
55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS COBB...PAULDING AND DOUGLAS COUNTIES THROUGH 515 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...DALLAS...SMYRNA...KENNESAW...ACWORTH...
VILLA RICA...POWDER SPRINGS...AUSTELL...HIRAM...FAIR OAKS...LITHIA
SPRINGS...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...NEW HOPE...
DOBBINS AIR RESERVE BASE...CROSS ROADS...WHITE WATER PARK...DUE WEST
AND MOUNT BETHEL.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3404 8479 3408 8473 3407 8442 3405 8442
      3402 8440 3401 8440 3399 8438 3398 8438
      3396 8439 3391 8445 3390 8444 3368 8490
      3370 8490
TIME...MOT...LOC 0945Z 236DEG 46KT 3401 8476 3379 8484 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 4, 3:18 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 4, 3:18 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 AM EST SUN JAN 4 2015

...FLASH FLOOD WATCH THROUGH EARLY THIS AFTERNOON NORTH GEORGIA...
...STRONG TO SEVERE STORMS POSSIBLE THROUGH EARLY AFTERNOON...

.SHORT TERM /TODAY THROUGH MONDAY/...

FIRST WAVE OF CONVECTION AHEAD OF ADVANCING WARM FRONT PUSHED
THROUGH LAST EVENING AND MUCH UNCERTAINTY WAS PRESENT ON HOW THIS
WOULD AFFECT ADDITIONAL CONVECTION LATER THIS MORNING. BUT WITH
DEWPOINTS IN THE MID 60S SURGING NORTHWARD IN THE WAKE OF THE WARM
FRONT...LOOKS LIKE THAT QUESTION HAS BEEN ANSWERED AS RECENT RADAR
TRENDS SHOW QUICKLY DEVELOPING CONVECTIVE LINE OVER EASTERN
ALABAMA. SURFACE BASED CAPE OF 100 J/KG HAS SURGED ALL THE WAY
INTO PORTIONS OF THE SOUTH METRO AND SHOULD CONTINUE ITS
ADVANCEMENT NORTHWARD WHILE MUCAPE HAS MADE IT INTO
TENNESSEE...SUPPORTIVE FOR AT LEAST ISOLATED THUNDERSTORMS FOR ALL
AREAS OF GEORGIA THIS MORNING.

AS WOULD BE EXPECTED...BEST 0-1KM SHEAR VALUES HAVE BEEN ALONG
AND AHEAD OF WARM FRONT BUT CERTAINLY ENOUGH LEFTOVER IN
DEVELOPING UNSTABLE ENVIRONMENT TO RESULT IN A MARGINAL
ENVIRONMENT FOR SEVERE STORMS FOR THE REST OF THE MORNING. 925MB
WIND CORE OF CLOSE TO 50 KTS IS NOW MAKING ITS WAY INTO THE
SOUTHERN END OF LINE WHICH IS OF CONCERN AS WELL BASED ON THE
SETUP AND WOULD EXPECT FURTHER ENHANCEMENT OF LINE IN THE NEXT FEW
HOURS WITH POTENTIAL FOR SOME STRONG WIND GUSTS BUT ALSO THE
ENHANCED THREAT OF A QUICK SPINUP.

BEYOND THE INITIAL PUSH OF CONVECTION...SHOULD JUST SEE AN
INCREASE IN WINDS THIS AFTERNOON IN POST FRONTAL ENVIRONMENT WITH
GUSTS TO 30 KTS POSSIBLE. CLEARING SKIES BY TONIGHT AND A FAIR WX
PATTERN ANTICIPATED FOR THE REMAINDER OF THE SHORT TERM.

DEESE

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

EXTENDED STARTS DRY WITH HIGH PRESSURE SLIDING ACROSS THE OHIO
VALLEY WITH LONGWAVE TROUGHINESS IN PLACE OVER THE EASTERN TWO-
THIRDS OF THE COUNTRY. ANOTHER SHORTWAVE SLIDES DOWN THE BACK EDGE
OF THE TROUGH MONDAY NIGHT INTO TUESDAY...BRINGING A STRONG BUT DRY
COLD FRONT WITH IT AND USHERING IN A COLD ARCTIC AIRMASS JUST PAST
MIDWEEK. DEEP LAYER CAA BUILDS IN BEHIND THE FRONT TUESDAY EVENING
AND WE WILL START FEELING THE EFFECTS ON WEDNESDAY WITH DRASTICALLY
COOLER TEMPERATURES THAT WILL STRUGGLE TO REACH 40 ACROSS NORTH
GEORGIA. EXPECT AN EXTREMELY COLD NIGHT WEDNESDAY NIGHT/THURSDAY
MORNING WITH LOWS IN THE TEENS NORTH /SINGLE DIGITS MOUNTAINS AND
LOWER 20S SOUTH/...AND HIGHS THURSDAY REALLY SUPER COLD AND MAYBE
NOT EVEN GETTING TO FREEZING FROM THE METRO AREA NORTH...AND
REMAINING BELOW 40 JUST ABOUT EVERYWHERE. ADD TO THIS SOME BLUSTERY
WINDS BEHIND THE FRONT WITH STRONG NORTHWEST FLOW ALOFT AND IT IS
VERY LIKELY THAT WE WILL NEED A WIND CHILL ADVISORY THURSDAY
MORNING...AND CANNOT RULE OUT THE POSSIBILITY OF A WARNING FOR
EXTREME NORTHERN COUNTIES. WILL SEE SOME INCREASE IN TEMPS FRIDAY
INTO THE WEEKEND BUT STILL BELOW SEASONAL NORMALS.

NEXT RAIN POTENTIAL COMES AT THE END OF THE EXTENDED WHEN OF COURSE
CONFIDENCE IS LOWER DUE TO MODEL DIFFERENCES...BUT IN GENERAL BOTH
THE GFS AND ECMWF HAVE A SHORTWAVE PUSHING ACROSS THE SOUTHERN
PLAINS WITH PRECIP PUSHING INTO THE SOUTHEAST LATE IN THE WEEKEND.
POPS WERE KEPT AT SLIGHT CHANCES FOR NOW DUE TO UNCERTAINTY. WILL
HAVE TO REFINE THIS OVER THE COMING DAYS TO FIGURE OUT TIMING OF
INCOMING PRECIP VS OVERNIGHT LOW TEMPERATURES.

TDP

&&

.HYDROLOGY...

WITH INITIAL CONVECTIVE WAVE LAST EVENING COMBINED WITH SOME
TRAINING OF ECHOS THIS MORNING...RAINFALL AMOUNTS HAVE BEEN HIGHER
THAN ANTICIPATED. HAVE GONE WITH A FLOOD WATCH THROUGH EARLY
AFTERNOON AND IN FACT HAVE ALREADY ISSUED SEVERAL FLASH FLOOD
WARNINGS WITH ADDITIONAL ISSUANCES LIKELY. STORM TOTAL RAINFALL OF
2 TO 4 INCHES NOW ANTICIPATED.

&&

.AVIATION... 06Z UPDATE...

CHALLENGING FORECAST IS ONGOING TONIGHT AS WARM FRONT ERODES
WEDGE QUICKLY FROM SW TO NE AND CONVERTS LIFR CONDITIONS TO IFR
AND EVENTUALLY MVFR. SUCH IS THE CASE RIGHT NOW OVER ATL AS OVC002
HAS TRANSITIONED TO OVC008 AND NOT OUT OF THE QUESTION TO SEE SOME
MVFR BEFORE MAIN RAIN SHIELD MOVES BACK IN. TIMING OF +SHRA STILL
LOOKS GOOD FOR AROUND 14Z WITH ISOLD TSRA AS WELL. WILL MONITOR
TRENDS FOR POSSIBLE INCLUSION OF TS INTO THE TAF SET.
OTHERWISE...EXPECT MVFR TO DEVELOP IN POST FRONT ENVIRONMENT AND
BE SLOW TO CLEAR OUT. WINDS WILL BE GUSTY DURING THE DAY AS WELL
WITH VALUES CLOSE TO 25 KTS LIKELY.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TS POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  34  52  32 / 100   5   0   0
ATLANTA         65  33  49  33 / 100   5   0   0
BLAIRSVILLE     59  30  45  26 / 100  10   5   0
CARTERSVILLE    61  30  46  27 / 100  10   0   0
COLUMBUS        69  37  56  34 / 100   5   0   0
GAINESVILLE     60  33  48  32 / 100   5   0   0
MACON           70  36  56  32 / 100  20   0   0
ROME            60  30  46  25 / 100  10   0   0
PEACHTREE CITY  67  30  50  27 / 100   5   0   0
VIDALIA         74  45  59  40 / 100  70   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...DEESE
LONG TERM....TDP
AVIATION...DEESE
Hazardous weather outlook, Jan 4, 4:22 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EST SUN JAN 4 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
422 AM EST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS ALONG WITH HEAVY RAINFALL
THROUGH EARLY AFTERNOON...

...FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH GEORGIA THROUGH
EARLY AFTERNOON...

WEATHER HAZARDS EXPECTED...

STRONG TO POTENTIALLY DAMAGING WINDS CAN BE EXPECTED...AND
PERHAPS AN ISOLATED TORNADO.
1 TO 2 INCHES OF OF ADDITIONAL RAIN WITH STORM TOTAL AMOUNTS OF 2
TO 4 INCHES...LEADING TO MINOR FLOODING.

DISCUSSION...

SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT ARE PRODUCING VERY
HEAVY RAINFALL ACROSS NORTHWEST GEORGIA WITH ISOLATED AREAS OF
FLASH FLOODING. IN ADDITION...A FEW OF THE STORMS ALONG THE SQUALL
LINE THIS MORNING MAY BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS
AND AN ISOLATED TORNADO THE MAIN CONCERNS. THE ACTIVITY SHOULD
SHIFT TO CENTRAL GEORGIA BY MID MORNING INTO THE EARLY AFTERNOON
BEFORE EXITING THE REGION BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

BY MIDWEEK...A VERY COLD ARCTIC AIRMASS WILL PUSH INTO THE
SOUTHEAST. BY THURSDAY MORNING...THE COMBINATION OF VERY COLD
TEMPERATURES AND WINDS MAY LEAD TO DANGEROUSLY COLD WIND CHILLS
WITH AN ADVISORY POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 4, 3:08 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 AM EST SUN JAN 4 2015

GAZ030-031-041-040845-
PAULDING GA-HARALSON GA-POLK GA-
308 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PAULDING...
HARALSON AND POLK COUNTIES UNTIL 345 AM EST...

AT 308 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARS HILLS...OR 9 MILES WEST OF BUCHANAN...
MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS PAULDING...HARALSON AND POLK COUNTIES THROUGH 345 AM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DALLAS...BUCHANAN...ROCKMART...TALLAPOOSA...ARAGON...BRASWELL...
YORKVILLE...FISH CREEK...FELTON...VAN WERT...ANTIOCH...SENEY AND
EUBANK LAKE.

LAT...LON 3410 8511 3410 8505 3408 8505 3408 8500
      3392 8486 3368 8534 3389 8538
TIME...MOT...LOC 0808Z 233DEG 38KT 3379 8535
Local storm report, Jan 4, 3:14 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 AM EST SUN JAN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     FLASH FLOOD      1 N DAVIS CROSSROADS    34.00N  84.69W
01/04/2015                   COBB               GA   OTHER FEDERAL

            THE STAGE HEIGHT ON A USGS GAGE ON THE ALLATOONA CREEK
            AT STILESBORO ROAD NEAR MARS HILL REACHED FLOOD STAGE OF
            13 FEET. THE CREEK IS CONTINUING TO RISE SLOWLY. MINOR
            FLOODING IS OCCURRING IN THE WOODLANDS AND FIELDS NEAR
            THE CREEK.

&&

EVENT NUMBER FFC1500001

KFRANTZ
Special weather statement, Jan 4, 3:32 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 AM EST SUN JAN 4 2015

GAZ030-031-041-040900-
PAULDING GA-HARALSON GA-POLK GA-
332 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PAULDING...HARALSON AND POLK COUNTIES UNTIL 400 AM EST...

AT 332 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...OR 7 MILES WEST OF BUCHANAN...
MOVING NORTHEAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS PAULDING...HARALSON AND POLK COUNTIES THROUGH 400 AM
EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...BUCHANAN...BREMEN...ROCKMART...TALLAPOOSA...ARAGON...
BRASWELL...TAYLORSVILLE...YORKVILLE...VAN WERT...EUBANK LAKE...FISH
CREEK...FELTON...DRAKETOWN AND ANTIOCH.

LAT...LON 3409 8504 3408 8493 3391 8479 3380 8501
      3381 8505 3378 8505 3365 8532 3368 8534
      3385 8537
TIME...MOT...LOC 0832Z 235DEG 41KT 3377 8532
Special weather statement, Jan 4, 4:00 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST SUN JAN 4 2015

GAZ041-042-040930-
CARROLL GA-HARALSON GA-
400 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HARALSON COUNTIES UNTIL 430 AM EST...

AT 359 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABERNATHY...OR 13 MILES EAST OF HEFLIN...
MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS CARROLL AND HARALSON COUNTIES THROUGH 430 AM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...TALLAPOOSA...
BOWDON...MOUNT ZION...WACO...BOWDON JUNCTION...EUBANK LAKE...
ABILENE...JOHN TANNER STATE PARK AND DRAKETOWN.

LAT...LON 3391 8509 3390 8504 3381 8504 3378 8490
      3373 8490 3372 8491 3372 8490 3369 8490
      3349 8531 3372 8535
TIME...MOT...LOC 0859Z 234DEG 49KT 3359 8536
Special weather statement, Jan 4, 4:26 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 AM EST SUN JAN 4 2015

GAZ031-041-042-041000-
PAULDING GA-CARROLL GA-HARALSON GA-
426 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 500 AM EST...

AT 425 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF ROCKMART TO NEAR BREMEN TO NEAR RANBURNE...AND MOVING
NORTHEAST AT 60 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 500 AM
EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...
HIRAM...TALLAPOOSA...BOWDON...MOUNT ZION...WACO...BRASWELL...
YORKVILLE...NEW HOPE...BOWDON JUNCTION...NEW GEORGIA...ABILENE...
BURNT HICKORY RIDGE...JOHN TANNER STATE PARK AND CROSS ROADS.

LAT...LON 3391 8507 3391 8505 3393 8505 3395 8503
      3395 8498 3400 8496 3408 8485 3408 8474
      3385 8472 3378 8480 3378 8490 3373 8490
      3372 8491 3372 8490 3369 8490 3344 8530
      3362 8533
TIME...MOT...LOC 0925Z 231DEG 50KT 3390 8502 3368 8509 3346 8531
Special weather statement, Jan 4, 4:45 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST SUN JAN 4 2015

GAZ031-032-043-041015-
COBB GA-PAULDING GA-DOUGLAS GA-
445 AM EST SUN JAN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...PAULDING AND DOUGLAS COUNTIES UNTIL 515 AM EST...

AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF ACWORTH TO NEAR DOUGLASVILLE...AND MOVING NORTHEAST AT
55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS COBB...PAULDING AND DOUGLAS COUNTIES THROUGH 515 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...DALLAS...SMYRNA...KENNESAW...ACWORTH...
VILLA RICA...POWDER SPRINGS...AUSTELL...HIRAM...FAIR OAKS...LITHIA
SPRINGS...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...NEW HOPE...
DOBBINS AIR RESERVE BASE...CROSS ROADS...WHITE WATER PARK...DUE WEST
AND MOUNT BETHEL.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3404 8479 3408 8473 3407 8442 3405 8442
      3402 8440 3401 8440 3399 8438 3398 8438
      3396 8439 3391 8445 3390 8444 3368 8490
      3370 8490
TIME...MOT...LOC 0945Z 236DEG 46KT 3401 8476 3379 8484

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:06 PM ESTSpecial Weather StatementFFCHaralson, Polk39 min
Jan 3, 7:24 PM ESTSpecial Weather StatementFFCPolk21 min
Jan 3, 7:38 PM ESTSpecial Weather StatementFFCBartow, Paulding37 min
Jan 3, 8:49 PM ESTSpecial Weather StatementFFCGilmer, Union26 min
Jan 3, 9:24 PM ESTSpecial Weather StatementFFCChattooga, Dade, Walker36 min
Jan 3, 9:41 PM ESTSpecial Weather StatementFFCFloyd, Polk49 min
Jan 3, 9:55 PM ESTSpecial Weather StatementFFCCatoosa, Whitfield35 min
Jan 3, 10:08 PM ESTSpecial Weather StatementFFCBartow, Polk22 min
Jan 3, 10:26 PM ESTSpecial Weather StatementFFCHaralson, Paulding34 min
Jan 3, 10:48 PM ESTSpecial Weather StatementFFCDouglas, Fulton27 min
Jan 3, 10:50 PM ESTSpecial Weather StatementFFCBartow, Cherokee25 min
Jan 4, 1:15 AM ESTFlash Flood WarningFFCCobb, Paulding6 hr
Jan 4, 1:42 AM ESTFlash Flood WarningFFCFloyd, Haralson, Polk6 hr
Jan 4, 2:32 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more10 hr
Jan 4, 3:08 AM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk37 min
Jan 4, 3:32 AM ESTSpecial Weather StatementFFCHaralson, Paulding28 min
Jan 4, 3:40 AM ESTRiver Flood WarningFFCForsyth22 hr
Jan 4, 4:00 AM ESTSpecial Weather StatementFFCHaralson30 min
Jan 4, 4:26 AM ESTSpecial Weather StatementFFCCarroll, Paulding34 min
Jan 4, 5:04 AM ESTFlash Flood WarningFFCCherokee, Cobb, Forsyth, Fulton6 hr
Jan 4, 5:10 AM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton35 min
Jan 4, 5:11 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Troup34 min
Jan 4, 5:37 AM ESTSpecial Weather StatementFFCGwinnett23 min
Jan 4, 5:40 AM ESTSpecial Weather StatementFFCClayton, Fayette, Henry, Meriwether, Pike, Spalding35 min
Jan 4, 5:53 AM ESTRiver Flood WarningFFCPolk10 hr
Jan 4, 5:53 AM ESTRiver Flood WarningFFCForsyth, Fulton46 hr
Jan 4, 6:00 AM ESTSpecial Weather StatementFFCBarrow, Jackson30 min
Jan 4, 6:10 AM ESTSpecial Weather StatementFFCHenry, Newton, Pike, Spalding35 min
Jan 4, 6:30 AM ESTSpecial Weather StatementFFCMuscogee30 min
Jan 4, 6:40 AM ESTSpecial Weather StatementFFCButts, Spalding35 min
Jan 4, 6:42 AM ESTSpecial Weather StatementFFCMadison33 min
Jan 4, 6:59 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Talbot31 min
Jan 4, 7:21 AM ESTFlash Flood WarningFFCDeKalb4 hr
Jan 4, 7:23 AM ESTRiver Flood WarningFFCDawson, Forsyth14 hr
Jan 4, 7:31 AM ESTSpecial Weather StatementFFCUpson29 min
Jan 4, 8:18 AM ESTSpecial Weather StatementFFCBibb27 min
Jan 4, 8:23 AM ESTSevere Thunderstorm WarningFFCBibb, Jones, Monroe24 min
Jan 4, 9:12 AM ESTRiver Flood WarningFFCPolk7 hr
Jan 4, 9:39 AM ESTRiver Flood WarningFFCCherokee7 days
Jan 4, 10:34 AM ESTRiver Flood WarningFFCHaralson7 days
Jan 4, 10:50 AM ESTRiver Flood WarningFFCCherokee, Cobb7 days
Jan 4, 10:50 AM ESTRiver Flood WarningFFCCherokee7 days
Jan 4, 11:07 AM ESTSpecial Weather StatementFFCDooly23 min
Jan 4, 11:37 AM ESTSevere Thunderstorm WarningFFCDodge, Pulaski23 min
Jan 4, 12:01 PM ESTSpecial Weather StatementFFCLaurens29 min
Jan 4, 12:02 PM ESTRiver Flood WarningFFCGwinnett, Walton6 hr
Jan 4, 12:31 PM ESTRiver Flood WarningFFCCobb7 days
Jan 4, 12:31 PM ESTSpecial Weather StatementFFCTreutlen29 min
Jan 4, 12:38 PM ESTTornado WarningFFCEmanuel, Laurens, Treutlen37 min
Jan 4, 12:52 PM ESTRiver Flood WarningFFCFloyd, Polk7 days
Jan 4, 1:06 PM ESTTornado WarningFFCEmanuel24 min
Jan 4, 1:38 PM ESTRiver Flood WarningFFCCherokee19 hr
Jan 4, 3:39 PM ESTRiver Flood WarningFFCWhitfield10 hr

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.